| Catalog Number |
CDC-42703-XP1A |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "spring wire guide kinks easily".No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2024-00226, 9680794-2024-00310, 9680794-2024-00227.
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The customer returned one guide wire for analysis.The guide wire was returned within its advancer tubing and was kinked.Visual inspection of the returned guide wire revealed one kink and one bend in its body.Microscopic examination confirmed the damage.The distal j-bend was misshapen.Both welds were observed to be present and appeared to be full and spherical.The bends in the guide wire measured 25mm and 453mm via calibrated ruler from the distal end.The total length of the guide wire measured 602mm via calibrated ruler, which was within the specifications of 596-604mm per product drawing.The guide wire outer diameter (od) measured 0.79mm via calibrated caliper, which is within the specifications of 0.788-0.826mm per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portions of the guide wire threaded through a lab inventory ars and 18 ga introducer needle with no resistance.A manual tug test confirmed the distal and proximal welds are intact.The instructions-for-use (ifu) provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." the returned guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
Event or Problem Description
It was reported "spring wire guide kinks easily".No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2024-00226, 9680794-2024-00310, 9680794-2024-00227, 9680794-2024-00249.